Alert archive / Iowa / River Flood Warnings in 2024

River Flood Warning 3, NWS La Crosse, WI

May 22, 2024Clayton County, Iowa

NWS La Crosse, WI issued this river flood warning at May 22, 2024, 5:13 AM CDT for Clayton County, Iowa. It took effect at May 22, 2024, 10:18 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 22, 2024, 5:13 AM CDT (10:13 UTC)
In effect from
May 22, 2024, 10:18 AM CDT
Expired
May 23, 2024, 10:33 AM CDT
In force
24 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Clayton County, IA

The radar

The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 17.84 ft at May 22, 2024, 1:00 PM CDT.

actionminormoderate10152005/2205/2305/24
Action stage
14 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

277 
WGUS43 KARX 221013
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
513 AM CDT Wed May 22 2024

...The National Weather Service in La Crosse WI has issued a Flood 
Warning for the following rivers in Iowa...

  Turkey River at Garber affecting Clayton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this afternoon at 515 PM CDT.

&&

IAC043-222215-
/O.NEW.KARX.FL.W.0003.240522T1525Z-240523T1930Z/
/GRBI4.1.ER.240522T1525Z.240523T0000Z.240523T0730Z.NO/
513 AM CDT Wed May 22 2024

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO EARLY TOMORROW 
AFTERNOON...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...From this morning to early tomorrow afternoon.

* IMPACTS...At 17.0 feet, Minor flooding begins in the communities 
  of Garber, Osterdock, and Millville.

* ADDITIONAL DETAILS...
  - At 4:15 AM CDT Wednesday the stage was 16.2 feet.
  - Bankfull stage is 15.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 17.6 feet this evening. It
    will then fall below flood stage just after midnight tonight.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

JAM
6 follow-up statements
891 
WGUS83 KARX 221518
FLSARX

Flood Statement
National Weather Service La Crosse WI
1018 AM CDT Wed May 22 2024

...The Flood Warning is extended for the following rivers in Iowa...

  Turkey River at Garber affecting Clayton County.

  Turkey River at Elkader affecting Clayton County.

...The Flood Warning continues for the following rivers in Iowa...

  Turkey River at Spillville affecting Winneshiek County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening at 1030 PM CDT.

&&

IAC043-230330-
/O.EXT.KARX.FL.W.0003.240522T1518Z-240524T0215Z/
/GRBI4.1.ER.240522T1212Z.240523T0000Z.240523T1415Z.NO/
1018 AM CDT Wed May 22 2024

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO LATE TOMORROW 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...From this morning to late tomorrow evening.

* IMPACTS...At 19.0 feet, County Road X3C at the south end of Garber 
  becomes inundated.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Wednesday the stage was 17.5 feet.
  - Bankfull stage is 15.0 feet.
  - Forecast...The river is expected to rise to a crest of 18.3
    feet this evening. It will then fall below flood stage late
    tomorrow morning.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

IAC043-230330-
/O.EXT.KARX.FL.W.0002.000000T0000Z-240524T1200Z/
/EKDI4.1.ER.240522T1148Z.240523T0000Z.240524T0000Z.NO/
1018 AM CDT Wed May 22 2024

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Elkader.

* WHEN...Until Friday morning.

* IMPACTS...At 12.0 feet, Minor flooding occurs in areas near the 
  river.

* ADDITIONAL DETAILS...
  - At 9:45 AM CDT Wednesday the stage was 12.1 feet.
  - Bankfull stage is 12.0 feet.
  - Forecast...The river is expected to rise to a crest of 13.0
    feet this evening. It will then fall below flood stage
    tomorrow evening.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161
      4298 9161


$$

IAC191-230330-
/O.EXT.KARX.FL.W.0001.000000T0000Z-240523T0600Z/
/SPLI4.1.ER.240522T1800Z.240522T1800Z.240522T1800Z.NO/
1018 AM CDT Wed May 22 2024

...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Turkey River at Spillville.

* WHEN...Until just after midnight tonight.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Wednesday the stage was 8.9 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river will rise to flood stage this afternoon.
    It will then fall to 3.4 feet early Saturday afternoon. It
    will rise to 3.5 feet Saturday evening. It will then fall
    again and remain below flood stage.
  - Flood stage is 9.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192
      4317 9198


$$

DTJ
481 
WGUS83 KARX 222020 RRA
FLSARX

Flood Statement
National Weather Service La Crosse WI
320 PM CDT Wed May 22 2024

...The Flood Warning continues for the following rivers in Iowa...

  Turkey River at Garber affecting Clayton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued late tonight at 330 AM CDT.

&&

IAC043-230830-
/O.CON.KARX.FL.W.0003.000000T0000Z-240524T0215Z/
/GRBI4.1.ER.240522T1212Z.240523T0000Z.240523T1415Z.NO/
320 PM CDT Wed May 22 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 19.0 feet, County Road X3C at the south end of Garber 
  becomes inundated.

* ADDITIONAL DETAILS...
  - At 2:15 PM CDT Wednesday the stage was 17.8 feet.
  - Bankfull stage is 15.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:15 PM CDT Wednesday was 17.9 feet.
  - Forecast...The river is expected to rise to a crest of 18.3
    feet this evening. It will then fall below flood stage late
    tomorrow morning.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.4 feet on 02/27/2023.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

Rieck
543 
WGUS83 KARX 222123
FLSARX

Flood Statement
National Weather Service La Crosse WI
423 PM CDT Wed May 22 2024

...The Flood Warning continues for the following rivers in Iowa...

  Turkey River at Garber affecting Clayton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued late tonight at 430 AM CDT.

&&

IAC043-230930-
/O.EXT.KARX.FL.W.0003.000000T0000Z-240523T2100Z/
/GRBI4.1.ER.240522T1212Z.240522T1815Z.240523T0900Z.NO/
423 PM CDT Wed May 22 2024

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 17.0 feet, Minor flooding begins in the communities 
  of Garber, Osterdock, and Millville.

* ADDITIONAL DETAILS...
  - At 3:15 PM CDT Wednesday the stage was 17.7 feet.
  - Bankfull stage is 15.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:15 PM CDT Wednesday was 17.9 feet.
  - Forecast...The river is expected to rise to a crest of 17.8
    feet this evening. It will then fall below flood stage late
    tonight.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.8 feet on 03/12/1989.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

Rieck
224 
WGUS83 KARX 230207
FLSARX

Flood Statement
National Weather Service La Crosse WI
907 PM CDT Wed May 22 2024

...The Flood Warning continues for the following rivers in Iowa...

  Turkey River at Garber affecting Clayton County.

...The Flood Warning is extended for the following rivers in Iowa...

  Turkey River at Elkader affecting Clayton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued Thursday morning at 915 AM CDT.

&&

IAC043-231415-
/O.EXT.KARX.FL.W.0003.000000T0000Z-240523T2024Z/
/GRBI4.1.ER.240522T1212Z.240522T1815Z.240523T0824Z.NO/
907 PM CDT Wed May 22 2024

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 17.0 feet, Minor flooding begins in the communities 
  of Garber, Osterdock, and Millville.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Wednesday the stage was 17.3 feet.
  - Bankfull stage is 15.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 PM CDT Wednesday was 17.9 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 8.4 feet Wednesday, May
    29.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.4 feet on 06/17/1996.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

IAC043-231415-
/O.EXT.KARX.FL.W.0002.000000T0000Z-240525T0040Z/
/EKDI4.1.ER.240522T1148Z.240523T1800Z.240524T1240Z.NO/
907 PM CDT Wed May 22 2024

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Turkey River at Elkader.

* WHEN...Until Friday evening.

* IMPACTS...At 12.0 feet, Minor flooding occurs in areas near the 
  river.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Wednesday the stage was 11.8 feet.
  - Bankfull stage is 12.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 13.1 feet early tomorrow
    afternoon. It will then fall below flood stage Friday
    morning.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.1 feet on 03/23/2007.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161
      4298 9161


$$

Rieck
193 
WGUS83 KARX 230933
FLSARX

Flood Statement
National Weather Service La Crosse WI
433 AM CDT Thu May 23 2024

...The Flood Warning continues for the following rivers in 
Wisconsin...Iowa...

  Kickapoo River at Viola affecting Richland and Vernon Counties.

  Turkey River at Garber affecting Clayton County.

  Turkey River at Elkader affecting Clayton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this afternoon at 330 PM CDT.

&&

WIC103-123-232145-
/O.CON.KARX.FL.W.0004.000000T0000Z-240524T0640Z/
/VIOW3.1.ER.000000T0000Z.240523T1200Z.240523T1840Z.NO/
433 AM CDT Thu May 23 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Kickapoo River at Viola.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 14.5 feet, Two roads north of Viola may be under 
  water. Water may be over Highway 131, 3 miles north of Viola, near 
  Ski Hill Road, and also over Simmons Flat Road about a mile north 
  of town.

* ADDITIONAL DETAILS...
  - There is no current observed data.
  - Bankfull stage is 13.0 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 9.1 feet Wednesday
    evening.
  - Flood stage is 14.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073
      4354 9070


$$

IAC043-232030-
/O.CON.KARX.FL.W.0003.000000T0000Z-240523T2024Z/
/GRBI4.1.ER.240522T1212Z.240522T1815Z.240523T0448Z.NO/
433 AM CDT Thu May 23 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS AFTERNOON...

* WHAT...Minor flooding is currently forecast.

* WHERE...Turkey River at Garber.

* WHEN...Until late this afternoon.

* IMPACTS...At 17.0 feet, Minor flooding begins in the communities 
  of Garber, Osterdock, and Millville.

* ADDITIONAL DETAILS...
  - At 3:15 AM CDT Thursday the stage was 16.7 feet.
  - Bankfull stage is 15.0 feet.
  - Forecast...The river is expected to fall to 8.4 feet
    Wednesday evening.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

IAC043-232145-
/O.CON.KARX.FL.W.0002.000000T0000Z-240525T0040Z/
/EKDI4.1.ER.240522T1148Z.240523T1800Z.240524T1240Z.NO/
433 AM CDT Thu May 23 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Elkader.

* WHEN...Until tomorrow evening.

* IMPACTS...At 12.0 feet, Minor flooding occurs in areas near the 
  river.

* ADDITIONAL DETAILS...
  - At 3:45 AM CDT Thursday the stage was 12.3 feet.
  - Bankfull stage is 12.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:45 AM CDT Thursday was 12.3 feet.
  - Forecast...The river is expected to rise to a crest of 13.1
    feet this afternoon. It will then fall below flood stage
    tomorrow morning.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161
      4298 9161


$$

JAM
824 
WGUS83 KARX 231533
FLSARX

Flood Statement
National Weather Service La Crosse WI
1033 AM CDT Thu May 23 2024

...The Flood Warning is cancelled for the following rivers in Iowa...

  Turkey River at Garber affecting Clayton County.

.The Turkey River at Garber has crested and fallen below flood stage.

IAC043-231645-
/O.CAN.KARX.FL.W.0003.000000T0000Z-240523T1533Z/
/GRBI4.1.ER.240522T1212Z.240522T1815Z.240523T0448Z.NO/
1033 AM CDT Thu May 23 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Turkey River at Garber.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Thursday the stage was 16.4 feet.
  - Bankfull stage is 15.0 feet.
  - Forecast...The river is expected to fall to 8.4 feet
    Thursday, May 30.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

JAW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 22, 3:01 AM CDT, 2 hours 12 minutes earlier. Its key messages:

  • Small shower/storm chances (10-30%) today, highest north of I-94. Severe weather not expected.
  • Next round of organized showers and storms likely Thursday night/Friday. While a few stronger storms cannot be ruled out, confidence for organized severe storms is low.
  • Seasonable temperatures with potential for unsettled weather during the latter half of the holiday weekend.
Area forecast discussion, May 22, 3:01 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
301 AM CDT Wed May 22 2024

.KEY MESSAGES...

- Small shower/storm chances (10-30%) today, highest north of
  I-94. Severe weather not expected.

- Next round of organized showers and storms likely Thursday
  night/Friday. While a few stronger storms cannot be ruled out,
  confidence for organized severe storms is low.

- Seasonable temperatures with potential for unsettled weather
  during the latter half of the holiday weekend.

&&

.DISCUSSION...
Issued at 300 AM CDT Wed May 22 2024

Today-Thursday: Quieter, small shower/storm chances today

The negatively-tilted mid-level trough associated with yesterday's
severe weather continues to slowly pivot across northern MN
while the cold front has shifted east of the area. A tight
pressure gradient south of the strong surface cyclone and robust
low to mid-level wind fields will keep winds gusty today (25 to
35+ mph), slowly diminishing as the low begins to pull farther
north through the day. Small (10-30%) chances for showers/storms
continues today as a secondary shortwave trough rotates the
base of the broader trough within broadly cyclonic flow and
steepening lapse rates, highest chances north of I-94. Any
showers should diminish by early evening. A dry day is on tap
for Thursday beneath shortwave ridging with seasonably warm
highs well into the 70s.

Thursday night-Friday Night: Shower/storm potential

Another shortwave trough will move from the northern Rockies into
the northern plains Thursday night into Friday with its associated
cold front progressing east with it. Organized showers and storms
are expected with this system in response to mid-level warm/moist
advection ahead of the front, although the stronger synoptic
ascent with the shortwave looks to remain farther north and
west. Seasonably strong mid-level flow and increasing low-level
moisture would support some risk for strong/severe storms ahead
of the front. However, there is uncertainty with the timing of
the front and convective evolution. GEFS-based machine learning
probabilities indicate low (5-15%) severe weather chances mainly
east of the area on Friday, consistent with the past few runs.
However, some guidance is a bit slower, and SPC has included
parts of northeast IA and southwest WI in a low end (level 1 of
5) risk for severe storms on Friday. Regardless, drying is
expected by Friday night behind the front.

Saturday-Tuesday:

A series of shortwave troughs will eject from the Rockies within
quasizonal flow into the Mississippi Valley through the holiday
weekend, eventually resulting in broad mid-level troughing over
the Great Lakes by Memorial Day. This pattern favors near to
slightly below average temps heading into early next week. Given
the uncertainty in placement of the troughs, broad-brushed rain
chances (20 to 50%) persist later Sunday through Tuesday, but
these details will be refined through late week as
predictability increases with these systems. Rain chances likely
will need to be increased for some of these periods in future
updates.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1051 PM CDT Tue May 21 2024

IFR/MVFR ceilings will be seen at the TAF sites overnight. As
the surface and upper level low move away from the area late
tonight and on Wednesday morning. The low clouds will become
more scattered.

The low pressure area pulls away, the surface pressure gradient
will increase overnight. This will result in west and northwest
wind gusts of 25 to 35 knots.

&&

.HYDROLOGY...
Issued at 300 AM CDT Wed May 22 2024

MRMS rain estimates and station reports showed a swath of 2 to 4
inches of rain since yesterday from parts of northeast Iowa
through central Wisconsin, resulting in rises on some rivers,
including the Turkey, Kickapoo, Black, Upper Iowa, and Yellow
Rivers. Minor flooding is expected along parts of the Turkey
River, and is possible along sections of a few Wisconsin
tributaries.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...JM
AVIATION...Boyne
HYDROLOGY...JM
Hazardous weather outlook, May 22, 4:11 AM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
411 AM CDT Wed May 22 2024

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231315-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
411 AM CDT Wed May 22 2024

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

There is a small chance for a thunderstorm this afternoon. Severe
weather is not expected.

Runoff from recent rainfall will result in rises on some area rivers,
including minor flooding potential at a few locations.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Runoff from recent rainfall will result in rises on some area
rivers through late week, including minor flooding potential
along a few rivers.

Thunderstorms are possible Thursday night into Friday. Organized
severe weather is not anticipated at this time, but a few stronger
storms could occur.

Thunderstorm chances return Sunday into Monday. It is too early to
discern any potential severe weather risk at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, May 21, 11:41 PM CDT, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
1141 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     Tstm Wnd Gst     Monona                  43.05N 91.39W
05/21/2024  M66 MPH          Clayton            IA   Public

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:45 PM CDTSevere Thunderstorm Warning Considerable damage threatARXClayton42 min

Nearby

River Flood Warnings in Iowa, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.